Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Feb 24, 2007, 2:21 AM CST for Blaine County, Thomas County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 2:21 AM CST (08:21 UTC)
- Expired
- Feb 24, 2007, 3:00 AM CST
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 27 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 2:49 AM CST | HAIL 0.5 | 10 E Thedford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240820 SVRLBF NEC009-171-240900- /O.NEW.KLBF.SV.W.0003.070224T0821Z-070224T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 221 AM CST SAT FEB 24 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... EASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 300 AM CST * AT 217 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF HALSEY...OR ABOUT 20 MILES SOUTHEAST OF THEDFORD...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALSEY BY 230 AM CST... LAT...LON 4175 10047 4176 9998 4205 9996 4205 10045 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 240840 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 AM CST SAT FEB 24 2007 NEC009-171-240900- /O.CON.KLBF.SV.W.0003.000000T0000Z-070224T0900Z/ BLAINE NE-THOMAS NE- 241 AM CST SAT FEB 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR EASTERN THOMAS AND WESTERN BLAINE COUNTIES... AT 237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HALSEY...OR ABOUT 16 MILES EAST OF THEDFORD...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 2 MILE MARKER 220 BY 250 AM CST... LAT...LON 4175 10047 4176 9998 4205 9996 4205 10045 $$ BUTTLER
000 WWUS53 KLBF 240858 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 AM CST SAT FEB 24 2007 NEC009-171-240907- /O.EXP.KLBF.SV.W.0003.000000T0000Z-070224T0900Z/ BLAINE NE-THOMAS NE- 257 AM CST SAT FEB 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THOMAS AND WESTERN BLAINE COUNTIES EXPIRES AT 300 AM CST... NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH 5 AM ACROSS THOMAS AND BLAINE COUNTY. AT THIS TIME...NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED. IF SEVERE WEATHER WAS OBSERVED CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4175 10047 4176 9998 4205 9996 4205 10045 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:19 PM CST, 12 hours 2 minutes earlier.
Area forecast discussion, Feb 23, 2:19 PM CST, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 219 PM CST FRI FEB 23 2007 .SYNOPSIS... ALL INGREDIENTS FOR THE MAJOR STORM CONTINUE TO ORGANIZE THIS AFTERNOON. THE ALL IMPORTANT PACIFIC COLD FRONT WHICH WILL PRODUCE THE OCCLUDED SFC LOW IS TRACKING THRU ERN AZ. THE GULF IS OPENING WIDE ACROSS TEXAS. VERY DRY AIR IS BEGINNING TO SURGE OUT OF THE SIERRA MADRE IN OLD MEXICO AHEAD OF THE PACIFIC FRONT. ARCTIC HIGH PRESSURE CENTERED OVER HUDSON BAY IS CIRCULATING MOIST MARITIME AIR WESTWARD THROUGH THE NRN PLAINS. THE BEGINNINGS OF A CANADIAN COLD FRONT IS DROPPING THRU MT. LOW PRESSURE ACROSS CNTL WY IS DEEPENING AND TRACK E-SEWD THRU THE HIGH PLAINS. THUS WE HAVE 5 AIR MASSES COLLIDING ACROSS THE CNTL PLAINS...PACIFIC SUBTROPICAL...GULF MOISTURE...MARITIME ATLANTIC MOISTURE FOR HEAVY PCPN AND STRONG DYNAMICS FOR SUPPORT. && .DISCUSSION... FRIDAY NIGHT THROUGH SUNDAY...THE NAM AND GFS HAVE COME INTO SUCH GOOD AGREEMENT THAT IT MIGHT BE FOOLISH TO SECOND GUESS THE SOLNS. THEREFORE A MODEL BLEND WAS USED FOR QPF. THE NAM WAS USED TO IDENTIFY THE LIKELY RAIN SNOW LINE AND A BLEND OF THE GUIDANCE WAS USED FOR WIND SPEED AND TEMPS. 6 HR QPF WAS LIMITED TO 0.60 INCHES BUT CONVECTIVE DEVELOPMENT COULD POTENTIALLY YIELD HIGHER AMOUNTS. SNOW TOTAL GRIDS PRODUCED 4 TO 12 INCHES OF SNOW USING A 10 TO 1 RATIO. GUIDANCE WINDS SHOW SUSTAINED SPEEDS INCREASING TO 35 TO 45 MPH EARLY SATURDAY MORNING AND CONTINUING FOR ABOUT 12 HRS. ALL MODELS SHOW AN OCCLUDED SFC LOW TRACKING THROUGH KS AT 15 TO 18 MPH. THIS IS CONSISTENT WITH HISTORICAL BLIZZARDS OF MODERATE INTENSITY. THESE LOCAL STUDIES INDICATE 20 MPH STORM MOTION PRODUCES A WEAK SHORT LIVED BLIZZARD...10 MPH PRODUCES A STRONG LONG LIVED STORM AND 5 MPH IS CATACLYSMIC. LOCAL STUDIES SUPPORT THE WIND SPEEDS USED IN THIS FCST WHICH ARE NOT EVEN NEAR THE STRONGEST EVER RECORDED. THE 850MB COLD FRONT OVER MT IS PROGGED TO DROP BE LOCATED NEAR KIML- KTIF-KANW BY 12Z. PER SWODY2 THUNDERSTORMS ARE EXPECTED ALONG OR JUST AHEAD OF THE 850 MB COLD FRONT AND THUNDER SNOW IS FCST. THE CURRENT BLIZZARD WATCH WILL BE UPGRADED TO A BLIZZARD WARNING WITH THE AFTERNOON ISSUANCE AND HOLT...GARFIELD AND WHEELER COUNTIES WILL BE ADDED TO THIS WARNING. SHERIDAN...GARDEN AND BOYD COUNTIES WILL BE UPGRADED TO A WINTER STORM WARNING. LATER FCSTS MAY HAVE TO UPGRADED GARDEN COUNTY AS CONDITIONS WARRANT. THE NAM AND GFS STRONGLY SUGGEST SNOWFALL RATES OF 1 TO NEAR 2 INCHES PER HOUR WILL DEVELOP LATE TONIGHT ACROSS PARTS OF WESTERN AND SOUTHWEST NEB...ROUGHLY KIML-KOGA-KMHN. THIS INTENSE SNOWFALL BAND IS FCST TO SHIFT EAST SATURDAY MORNING TO NEAR KLBF-KTIF AND THEN LIFT NORTH TOWARD KBBW-KANW DURING THE AFTERNOON. THE 850 MB FRONT WILL UNDERCUT MOISTURE ALOFT DESTABILIZING THE ATM. HEAVY SNOW IS EXPECTED TO SPREAD INTO NERN ZONES IN THE AFTN WITH WINDS INCREASING TO NEAR 30 MPH WITH FREQUENT GUSTS TO 35 MPH. NAM12 PCPN TYPE ICONS SUGGEST FREEZING RAIN WILL DEVELOP AHEAD OF THE HEAVY SNOW BAND AS THE 850MB FRONT UNDERCUTS WARM MOIST AIR ALONG IN THE THUNDERSTORM ZONE ALONG AND EAST OF A KIML-KLBF-KONL LINE. IT IS IN THIS REGION WHERE THE RISK OF POWER OUTAGES WILL BE VERY HIGH. THE COMBINATION OF FREEZING RAIN...CHANGING TO HEAVY WET SNOW WITH WINDS INCREASING TO 35 MPH OR STRONGER COULD EASILY STRAIN THE POWER GRID TO THE BREAK POINT IN RURAL AREAS. THE STORM EXITS AREA ALONG AND EAST OF HIGHWAY 83 SATURDAY NIGHT WITH LIGHT SNOW SUNDAY ACROSS THE FAR EASTERN ZONES. MONDAY THROUGH FRIDAY...IN THE WAKE OF THE BIG STORM THIS WEEKEND MODELS SOLNS HAVE BEEN VERY INCONSISTENT. THE FCST CONTINUES A SLIGHT CHANCE OF RAIN OR SNOW MIDWEEK BUT THIS STORM SYSTEM APPEARS TO BE TRENDING NORTH. && .AVIATION... VFR CONDITIONS SHOULD BE IN PLACE FOR FIRST FEW HOURS OF FCST BEFORE STRONG WAA AND MOISTURE ADVECTION BEGIN TO LOWER CEILINGS AND VISBY DUE TO STRATUS AND PCPN. MVFR CONDITIONS LOOK TO SPREAD NORTHWARD OUT OF SOUTHWEST NEBRASKA AROUND MIDNIGHT INTO NORTH CENTRAL NEBRASKA DURING THE EARLY MORNING HOURS...WITH VISIBILITIES GENERALLY IN THE 3 TO 5 MI RANGE AND CEILINGS AROUND 2KFT. AS STRONGER LIFTS ARRIVE ALOFT VIA THE TROWAL WRAPPING BACK INTO SOUTHWEST NEBRASKA...AND COLD AIR INFILTRATES ACROSS THE SANDHILLS...IFR TO LIFR CONDITIONS WILL COMMENCE WITH AREAS OF HEAVY SNOW AND NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH PRODUCING VISIBILITIES TO A 1/2 MI OR LESS AND OBSCURED CEILINGS ACROSS A MAJORITY OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH SATURDAY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING MOST OF WESTERN AND NORTH CENTRAL NEBRASKA MIDNIGHT TONIGHT THROUGH SUNDAY MORNING. WINTER STORM WARNING FOR SHERIDAN...GARDEN AND BOYD COUNTIES MIDNIGHT TONIGHT THROUGH SUNDAY MORNING. && CDC
Hazardous weather outlook, Feb 23, 4:00 PM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CST FRI FEB 23 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-251200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 400 PM CST FRI FEB 23 2007 /300 PM MST FRI FEB 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL EMERGE FROM THE SOUTHERN ROCKIES OVERNIGHT. SURFACE LOW PRESSURE WILL DEVELOP AND DEEPEN OVER EASTERN COLORADO THIS EVENING...ALLOWING GULF MOISTURE TO FLOW INTO CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWESTERN KANSAS AND MOVE NORTH NORTHEASTWARD INTO SOUTHWESTERN AND CENTRAL NEBRASKA THIS EVENING INTO THE EARLY MORNING HOURS. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS EAST AND SOUTH OF A LINE FROM HAYES CENTER...TO ARNOLD...TO SARGENT. LARGE HAIL IS THE MAIN SEVERE THREAT. NORTH OF THIS LINE...THUNDERSTORMS ARE POSSIBLE THROUGH SUNRISE ON SATURDAY...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. COLD AIR WILL CONTINUE TO SEEP INTO WESTERN NEBRASKA OVERNIGHT ALLOWING THE RAIN TO CHANGE TO SNOW ACROSS AREAS MAINLY WEST OF HIGHWAY 83 THROUGH SUNRISE. NORTHERLY WINDS BEHIND THE FRONT WILL INCREASE TOWARD MORNING AND MAY GUST AS HIGH AS 35 MPH. BLIZZARD AND WINTER STORM WARNINGS HAVE BEEN ISSUED FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD SNOWFALL IS EXPECTED ON SATURDAY AS THE STORM SYSTEM TRACKS ACROSS THE CENTRAL PLAINS INTO THE LOWER MISSOURI VALLEY. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR MAY BE POSSIBLE AT TIMES ON SATURDAY. IN ADDITION TO SNOW...NORTHERLY WINDS MAY GUST AS HIGH AS 50 MPH...PRODUCING CONSIDERABLE BLOWING AND DRIFTING OF SNOW AND NEAR WHITEOUT CONDITIONS. ROAD CLOSURES AND POWER OUTAGES WILL BE REAL POSSIBILITIES. BY SUNDAY MORNING...SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE ACROSS THE MAJORITY OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH LESSER AMOUNTS EXPECTED ACROSS THE EASTERN PANHANDLE NORTH OF HIGHWAY 26. SNOW WILL TAPER OFF ON SUNDAY AS THE STORM SYSTEM LIFTS INTO THE UPPER MIDWEST. AFTER SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. ON WEDNESDAY...ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE WILL IMPACT THE CENTRAL PORTION OF THE UNITED STATES. AT THIS TIME...ACCUMULATING SNOWS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS FRONTIER...EASTERN HAYES...SOUTHEASTERN LINCOLN AND SOUTHERN CUSTER COUNTIES. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) CLB/13
In the hours before
Local storm report, Feb 24, 1:30 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
130 AM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM HAIL BROKEN BOW 41.41N 99.64W
02/24/2007 E1.00 INCH CUSTER NE LAW ENFORCEMENT
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:54 PM CST | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Feb 24, 1:06 AM CST | Severe Thunderstorm Warning | LBF | Custer | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.